Forum

Penicilin side effects

I was prescribed 500mg penicillin V to take 2 x 4 times a day, i took them for first day as i was told to

once they had got into my system i was quite ill with sickness,i felt so awful, so i am only taking 1x 4 times a day,my friends scared me earlier saying this dose wont work, i had a tonsilitis, dont know if its caused by this oral biopsy i had last week,i am still using the salt water rinses and gargling and just hope its enough, i didnt see the point in taking the 500mg when they were making me so sick,i couldnt function much at all.i always get bad side effects with anything i take,i am so fed up with it all.

J x

My wife who has ms is allergic to penicilin ,it brings her out in a major rash ,the doctors always prescribe a different type of antibiotic,it sounds like you need a better antibiotic from ,your doctor ,I would phone the doctors asap and tell them about the reaction to penicillan as soon as you can and hopefully you will get an early appointment. franky

2 Likes

Hi Mrs J,

I agree, I think you should call your surgery in the morning and explain …my Dr told me if an antibiotic upsets your tummy it means it’s going straight through you so quickly that it can’t do its job. I think a better one would be so much better for you than taking half the dosage.

I’m really so sorry you have yet another problem …sending you hugs,

Nina xx

1 Like

l agree with Nina. Sounds like you cannot tolerate penicillin - and many folk are the same. A different type would be better for you. Do take plenty of pro-biotics to counter-act the antibiotics. You need them to keep the ‘good guys’ working and helping your stomach.

l hope your health improve quickly - you have had more than your share of problems for now.

2 Likes

Hi Mrs J

Sorry you are having problems with medication, best to ask the GP to prescribe a different antibiotic.

I am allergic to penicillin (covers me in a rash, bit like nettle rash) and have not had penicillin for years, can’t remember feeling ill with it, it was just an annoying itchy rash.

You have gone through the mill of late, I do hope things get better for you soon ((((hugs))))

Pam x

2 Likes